×

Nearly ordinary deformations of irreducible residual representations. (English) Zbl 1024.11036

Let \(E\) denote a finite extension of \(\mathbb{Q}_p\), let \({\mathcal O}_E\) be its ring of integers and \(\lambda\) a uniformizer. Let \[ \rho:\text{Gal} (\overline\mathbb{Q}/ \mathbb{Q})\to\text{GL}_2(E) \] be a continuous representation. Picking a stable lattice in \(E^2\) and reducing \(\rho\) modulo \(\lambda\), we obtain a representation \[ \overline\rho: \text{Gal}(\overline \mathbb{Q}/\mathbb{Q})\to\text{GL}_2({\mathcal O}_{E/\lambda}). \] The authors establish the modularity of \(\rho\) under certain conditions (i.e. \(\rho\) is irreducible and unramified outside a finite set of primes, the semisimplification \(\overline\rho^{ss}\) of \(\overline\rho\) is irreducible and comes from a modular form). The proof is contained in §5 and depends on the study of certain deformation problems and associated deformation rings and Hecke rings (§2–§4). The main ideas are the same as in [C. Skinner and A. Wiles, Publ. Math., Inst. Hautes Étud. Sci. 89, 5-126 (1999; Zbl 1005.11030)], where the residual representation is reducible. The authors also prove a similar theorem with \(\mathbb{Q}\) replace by a general totally real number field \(F\).

MSC:

11F80 Galois representations
11F33 Congruences for modular and \(p\)-adic modular forms
11F11 Holomorphic modular forms of integral weight

Citations:

Zbl 1005.11030
PDFBibTeX XMLCite
Full Text: DOI Numdam EuDML Link

References:

[1] Carayol, H.). - “Formes modulaires et représentations Galoisiennes à valeurs dans un anneau local complet” in p-Adic Monodromy and the Birch-Swinnerton-Dyer Conjecture (eds. B. Mazur and G. Stevens), Contemp. Math., vol. 165, 1994. · Zbl 0812.11036
[2] Diamond, F.). - “On deformation rings and Hecke rings”. Ann. of Math. (2), 144 (1996), no. 1, pp. 137-166. · Zbl 0867.11032
[3] Diamond, F.). - “The refined conjecture of Serre” in Elliptic Curves, Modular forms, and Fermat’s Last Theorem (ed. J. Coates), International Press, Cambridge, MA, 1995. · Zbl 0853.11031
[4] Diamond, F.). - “The Taylor-Wiles construction and multiplicity one”. Invent. Math.128, (1997), no. 2, pp. 379-391. · Zbl 0916.11037
[5] Fujiwara, K.). - “Deformation rings and Hecke algebras in the totally real case” preprint (1999).
[6] Hida, H.). - “On nearly ordinary Hecke algebras for GL(2) over totally real fields” in Algebraic number theory, Adv. Stud. Pure Math., 17, Academic Press (1989) pp. 139-169. · Zbl 0742.11026
[7] Hida, H.). - “Nearly ordinary Hecke algebras and Galois representations of several variables” in Algebraic analysis, geometry, and number theory (Baltimore, MD1988), John Hopkins Univ. Press, (1989) pp. 115-134. · Zbl 0782.11017
[8] Mazur, B.). - “Deforming Galois representations” in Galois Groups over Q, vol. 16, MSRI Publications, Springer, (1989). · Zbl 0714.11076
[9] Mazur, B.). - “An introduction to the deformation theory of Galois representations” in Modular Forms and Fermat’s Last Theorem (eds. G. Cornell et al.), Springer-Verlag, New York, 1997. · Zbl 0901.11015
[10] Skinner, C.), Wiles, A.). - “Modular forms and residually reducible representations.” Publ. Math. IHES, 89 (1999), pp. 5-126. · Zbl 1005.11030
[11] Skinner, C.), Wiles, A.). - “Base change and a problem of Serre” (to appear in Duke Math. J.) · Zbl 1016.11017
[12] Taylor, R.), Wiles, A.). - “Ring-theoretic properties of certain Hecke algebras”. Ann. of Math. (2)141 (1995), no. 3, pp. 553-572. · Zbl 0823.11030
[13] Wiles, A.). - “Modular elliptic curves and Fermat”s Last Theorem”. Ann. of Math. (2), 142 (1995), pp. 443-551. · Zbl 0823.11029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.